MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI TEMPORARY SET SCREWDRIVER; SURGICAL INSTRUMENT FOR SPINE SURGERY

MEDACTA INTERNATIONAL SA MUST MINI TEMPORARY SET SCREWDRIVER; SURGICAL INSTRUMENT FOR SPINE SURGERY
Catalog Number 03.75.10.0041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 01 july 2019: lot 1852846: (b)(4) items manufactured and released on 12-sep-2018.No anomalies found related to the problem.To date, no other similar events have been reported.Preliminary investigation performed by r&d spine project manager: the available information are not sufficient to determine the real root cause about this failure.It is assumed that the temporary set-screwdriver was accidentally stressed during previous surgeries and/or workshop activity, reaching the highest torsional load.Mechanical test have been performed on the instrument during the design validation activity to prove that the screwdriver is suitable for the intended use, as well as to carried out the expected failure mode when undergoing to the highest stress.
 
Event or Problem Description
During the primary spine surgery, and while placing the set cap into the tulip, the set screw driver broke.Fragments fell into the patient and were retrieved.There was a 1-minute delay and the surgeon used a backup driver the complete the case.The surgery was completed successfully.The set screw driver was from a loaner set.

Brand Name
MUST MINI TEMPORARY SET SCREWDRIVER
Common Device Name
SURGICAL INSTRUMENT FOR SPINE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8807561
Report Number3005180920-2019-00587
Device Sequence Number19382202
Product Code LXH
UDI-Device Identifier07630971208711
UDI-Public07630971208711
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.75.10.0041
Device Lot Number1852846
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2019
Initial Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;